Thunderstorm Wind, Addison
- When
- June 9, 4:40 PM EST
- Where
- Addison County, West Addison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.083, -73.400
Thunderstorms in the town of West Addison, VT blew down large trees and also resulted in pea size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
Thunderstorms in the town of West Addison, VT blew down large trees and also resulted in pea size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 9, 12:55 PM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 155 PM EDT THU JUN 9 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY)... MAIN SHORT TERM WEATHER HIGHLIGHTS WILL BE WARM...HAZY AND HUMID CONDITIONS...ALONG WITH A DAILY CHC OF SHOWERS AND THUNDERSTORMS AS BROAD SUBTROPICAL HIGH DOMINATES AND POLAR JET AXIS RETREATS NORTHWARD INTO CANADA. LATEST SYNOPTIC MAP NOW INDICATING WEAK SFC TROUGH ACROSS AREA YESTERDAY HAS VIRTUALLY DISSOLVED TODAY DUE TO AMPLE MIXING AND BROAD SW FLOW ALOFT. FCST AREA TO REMAIN ON PERIPHERAL SW FLOW ON BACK SIDE OF BERMUDA SFC HIGH AND UNDER BROAD MID LVL RIDGE AXIS THROUGH THE ENTIRE SHORT TERM...WITH AIRMASS RESEMBLING MORE OF A SUMMERTIME SOUTHEASTERN U.S. PATTERN THAN ONE IN NEW ENGLAND. WITH LACK OF ANY STRONG FORCING MECHANISM... CONVECTIVE ACTIVITY WILL BE PRIMARILY AIRMASS IN NATURE...WITH INITIAL TRIGGERING ALONG OLD OUTFLOW BOUNDARIES AND ACROSS HIGHER TERRAIN EARLY IN THE DAY. WILL THUS HIGHLIGHT HIGHER CHC POPS DURING AFTERNOON HOURS EACH DAY...AND LOWER TO SLT CHC POPS DURING OVERNIGHT PERIODS. WBZ HEIGHTS APPEAR HIGH ENOUGH AND BNDRY LYR TO MID LVL WIND PROFILES APPEAR WEAK ENOUGH TO PRECLUDE WIDESPREAD SVR THREAT AT THIS TIME. MAIN CONCERN WOULD BE HEAVY RAINFALL DUE TO WARM CLOUD DEPTHS OF 3-4 KM...AND RELATIVELY HIGH EQ LVLS. TEMPERATURES TO REMAIN WARM...AND PER LATEST 850 HPA TEMP PROGS OF 15-17C ACROSS AREA TOMORROW THROUGH SUNDAY...AGREE WITH LAST NIGHTS IDEA OF NUDGING MAX TEMPS SLIGHTLY HIGHER THAN MOS ACROSS THE BOARD HERE. SUMMERTIME NATURE OF AIRMASS...ALONG WITH LIGHT BNDRY LYR FLOW ALSO ARGUES FOR HAZY CONDTIONS DURING DAY...AND PATCHY FOG DURING OVERNIGHT HOURS...ESP ACROSS AREAS THAT RECEIVE RAINFALL DURING PRIOR AFTERNOON. && .LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)... CHANGEABLE WEATHER IN THE EXTENDED PERIOD WITH A BACKDOOR COLD FRONT PUSHING INTO THE REGION FROM THE NORTHEAST MONDAY INTO TUESDAY. EXPECT COOLER TEMPS ACROSS THE EASTERN SEGMENT OF THE FORECAST AREA...WITH TEMPS WARMING AS YOU HEAD WEST. ON WEDNESDAY INTO THURSDAY...AN APPROACHING LOW PRESSURE SYSTEM WILL BRING TROPICAL MOISTURE INTO THE STATIONARY FRONT. RESULT OF ALL THIS IS LOW CHC POPS THRU THE PERIOD. CONVERGENCE ALONG THE BACKDOOR FRONT MONDAY/TUESDAY...FOLLOWED BY WARM FRONTAL SITUATION WEDNESDAY INTO THURSDAY WILL ALL KEEP A CHANCE FOR SHOWERS/THUNDERSTORMS IN THE FORECAST. && .AVIATION... CONVECTION STARTING TO POP ACROSS NRN ADRNDKS ATTM. THIS IS THE MAIN AVIATION CONCERN INTO THE EVENING. WILL SEE AREAS OF FOG AND HAZE OVERNIGHT ESPECIALLY WHERE PCPN OCCURS THIS AFTERNOON. EXPECT VSBYS TO DROP TO BELOW 1 MILE IN SPOTS TNT...ESPECIALLY IN THE ADIRONDACK VLYS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...JMG LONG TERM...GH AVIATION...CM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 406 AM EDT THU JUN 9 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-100805- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 406 AM EDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT. .DAY ONE...TODAY: A WEAK SURFACE BOUNDARY LOCATED ACROSS CENTRAL NEW YORK INTO SOUTHERN VERMONT THIS MORNING WILL SLOWLY LIFT NORTH TOWARD NORTHERN NEW YORK AND CENTRAL VERMONT BY THIS AFTERNOON. MEANWHILE...SOUTHERLY WINDS WILL PUSH A WARM AND MOIST AIRMASS INTO THE REGION TODAY...WHICH WILL CREATE PLENTY OF LOW LEVEL INSTABILITY. THIS INSTABILITY AND DAYTIME HEATING WILL HELP IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE THUNDERSTORMS WILL FIRST DEVELOP ACROSS THE HIGHER TERRAIN OF THE ADIRONDACK MOUNTAINS AND SOUTHERN PORTIONS OF THE GREEN MOUNTAINS BY 3 PM THIS AFTERNOON. THESE STORMS WILL SLOWLY TRACK EAST INTO CENTRAL AND SOUTHERN VERMONT BY LATE AFTERNOON AND EARLY EVENING. THE MAIN THREAT FROM THE STRONGER STORMS WILL BE WIND GUSTS TO 45 MPH...SMALL HAIL...AND LOCALLY VERY HEAVY RAINFALL. THE GREATEST POTENTIAL FOR RECEIVING HEAVY RAIN OF 1 TO 2 INCHES WILL BE ACROSS ESSEX COUNTY NEW YORK AND SOUTH OF A BURLINGTON TO SAINT JOHNSBURY LINE IN VERMONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY: MORE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH SUNDAY ACROSS THE NORTH COUNTRY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SPOTTERS ARE STRONGLY ENCOURAGED TO REPORT ANY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON. TABER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
452 PM EDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL LYNDONVILLE 44.53N 72.00W
06/09/2005 0.88 INCH CALEDONIA VT TRAINED SPOTTER
&&
LAHIFFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
512 PM EDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL LYNDONVILLE 44.53N 72.00W
06/09/2005 1.00 INCH CALEDONIA VT TRAINED SPOTTER
QUARTER TO 1/2 DOLLAR SIZE HAIL REPORTED
&&
LAHIFFThe Burlington radar (KCXX), 51 km away, was scanning. The volume nearest the first event began at 21:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2005Every state in 2005This day in weather historyWarnings in Vermont, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461009.